MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID S, POST AUG, LEFT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID S, POST AUG, LEFT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-22
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Inflammation (1932); Muscle Weakness/Atrophy (1967); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Medical device site infection (4845)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 74 yo female patient, who had an initial left total shoulder replacement and left shoulder biceps tenodesis in (b)(6) 2019, underwent a revision procedure in (b)(6) 2024, approximately 4 years 9 months post the initial procedure.The patient presented in (b)(6) 2024 reporting she had started to develop pain over the past year which had worsened in the past month.Xr of the left shoulder demonstrated superior migration of the humeral head with possible loosening of the glenoid implant.Ct scan showed loosening of the glenoid and rotator cuff dysfunction.Labs done of the aspirations of the joint showed elevated wbcs at around 7k, albeit without any elevation of the percentage of polys.The cx did grow c acnes.C acnes is a well-known cause of shoulder pji and can present, among other ways, with hardware failure in the absence of any frank signs/symptoms of infection.However, it is also well-known to be recovered as a contaminant from orthopedic joint aspiration cxs.Therefore, even though the culture grew c acnes, it is difficult to be confident that there is an actual infection present - given the equivocal findings on the cell count.But since the patient was going to require a conversion to a rts regardless of whether or not an infection was present, it was agreed to proceed as if an infection was present.The patient underwent an explant total shoulder arthroplasty (glenoid and humerus), antibiotic spacer placement, and incisional wound vac for the failed total shoulder arthroplasty.Intraoperatively it was noted that ¿there was thick pannus of reactive tissue within and surrounding the glenoid.The glenoid component was grossly loose and actually floating within the joint.This was removed.1 additional metal peg was identified and removed.The central cage was well-fixed and was removed with a combination of midas rex.There was massive cavitary defect contained to a depth of 2.5 cm.Given the massive amount of glenoid bone loss and questionable infection, decision was made to move forward with an antibiotic spacer." the patient tolerated surgery well without complications.Orthopedically uneventful hospital course.Patient was seen by id prior to surgery: recommended iv ceftriaxone 2g qd postop.A picc was placed on (b)(6).
 
Additional Manufacturer Narrative
D10: concomitants: stem hum shrt equinoxe preserve 13 mm -exactech; plate replicator 1.5mm offset- exactech; screw kit equinoxe torque sq; head humeral 47mm shldr equinoxe short; cmnt bone smpx p radopq fd sterile - stryker.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, h6.Mdr section codes updated/corrected: a, b, c, d, e, f, g.The revision reported may have been due to glenoid loosening, disassembly, prosthesis wear, infection, and/or rotator cuff failure.However, the reported glenoid loosening, disassembly, prosthesis wear, infection, and rotator cuff failure could not be confirmed.Additionally, potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID S, POST AUG, LEFT
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20033416
Report Number1038671-2024-02991
Device Sequence Number16902824
Product Code KWT
UDI-Device Identifier10885862196163
UDI-Public10885862196163
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Catalogue Number314-13-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite